monday, (i am a diabetic, took sugar test said it was 203, for me that is high, current meds are actos, potassium pill, and bp pill) at work, i felt dizzy and nearly passed out, sat down, looking at my manager i started seeing a black cloud over my eyes, didnt completely black out. went to hospital, with a fuzzy dizzy head, arms and legs numb, had bloodwork taken, they monitored my heart, looked fine,doctor said it was stress gave me a shot of ativan for the stress, it made me throw up, they gave me a shot to control the nausea, didn't help, gave me another shot that sent me into loopy land, where i was severely sleepy, was mumbling, talking crazy stuff, doctor then releases me to go home...did not remember anything after the ativan shot, had friend with me who told me what had happened, don't remember leaving hospital, going home, getting in bed, i slept 24 hrs straight. dr called, tuesday apologizing for giving me too much medicine and sending me home in that state of mind. wednesday went to health center legs and arms completely numb walking like my foot is asleep, feels like i am slapping foot on ground when i walk, my speech is slurred, my mom a retired nurses aide said it looked like i suffered a stroke and walking like an ms patient, arm is slightly bent at side have to put in pocket to keep straight, walk funny and head still groggy, was sent to have more tests done, a ct scan, another ekg, bloodwork at hospital, diagnoses weakness sent home. thursday stumbled and mumbled about and sleeping alot. blood sugars are avg around 140, i am calling myself names, like dumb and stupid because monday morning when i woke up i was fine, i had my smarts about me and now i am like this. friday went to see my doctor, she said that tests came back looking fine, no stroke or any tumor, she did physical tests on my to see what my strength is and such, watched me walk, i have an appointment to have mri and a visit with neurologist. she talked with neurologist on phone, she told him my symptoms, together they think it could be a virus. she doesn't want me to take my actos just my bp pill and potassium pill every other day, what kind of virus could cause all this?
Thanks for writing to the forum!
Your symptoms look more like overdose of Ativan. Refer: http://www.rxlist.com/ativan-drug.htm
Please mention this to the neurologist.
Hope this helps. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
No it wasn't an overdose of Ativan, I was actually having a stroke at the time of my hospital visit and my potassium was very low and as the time in ER was spent, so did my sugar and they did nothing about it. I was diagnosed one week later with Microvascular Disease in my brain. My nerve endings and small blood vessels are damaged. Complications from Diabetes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.